New York, 2014

Tornado and Hail in New York, June 17, 2014

June 17, 2014 · NWS BGM · 35 events in 12 counties and zones

A surface warm front lifted north through New York state on Tuesday, June 17th. This brought unstable air into the region and numerous severe thunderstorms developed during the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$163,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A surface warm front lifted north through New York state on Tuesday, June 17th. This brought unstable air into the region and numerous severe thunderstorms developed during the afternoon and evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 17, 2:18 PM EST, 12 minutes earlier.

Area forecast discussion, Jun 17, 2:18 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
318 PM EDT TUE JUN 17 2014

.SYNOPSIS...
THUNDERSTORMS ARE EXPECTED TO CROSS THE AREA LATE THIS AFTERNOON
INTO TONIGHT...SOME OF WHICH COULD BE SEVERE. WARM MOIST AIR WILL
CONTINUE TO FLOW INTO OUR REGION BETWEEN AN ATLANTIC HIGH...AND A
GREAT LAKES LOW...KEEPING THE CHANCE OF SHOWERS AND THUNDERSTORMS
IN OUR FORECAST THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
315 PM UPDATE...
SEVERE WEATHER OPERATIONS ARE UNDERWAY. INITIAL WING OF SCATTERED
CONVECTION HAS PROMPTED AN INITIAL SEVERE THUNDERSTORM WATCH FOR
FINGER LAKES TO UPPER SUSQUEHANNA TO NY THRUWAY-MOHAWK VALLEY
AREAS UNTIL 8PM. IT IS QUITE PROBABLE THAT ADDITIONAL WATCHES WILL
BE ISSUED LATER AS HIGHER IMPACT MAIN WAVE ARRIVES THIS EVENING.

NAM SEEMS TO HAVE BETTER HANDLE ON DEWPOINTS VS. GFS...AND
RUC IS CATCHING INITIAL CONVECTION WHILE RUC/HRRR/NAM ALL BRING IN
MAIN WAVE 23Z-06Z. SPC MESOSCALE ANALYSIS SUGGESTS NAM-BASED CAPES
IN EXCESS OF 2000 J/KG ARE EASILY BEING REALIZED. MEANWHILE 0-6KM
BULK SHEAR INCREASING TO 40-50 KTS WITH 0-3KM BULK SHEAR REACHING
30-40 KTS...AND EVEN 0-1 KM HELICITY LOW INITIALLY BUT EVENTUALLY
GOING ABOVE 100 M2/S2 THIS EVENING. ALL OF THIS SPELLS INCREASING
THREAT FOR STORMS WITH DAMAGING WINDS...YET LARGE HAIL AND EVEN AN
ISOLATED TORNADO CANNOT BE RULED OUT. PRECIPITABLE WATER VALUES IN
EXCESS OF 1.5 INCHES ALSO WOULD INDICATE POTENTIAL FOR LOCALIZED
HEAVY RAIN...BUT INDIVIDUAL CELLS SHOULD BE QUITE PROGRESSIVE.
GRIDS HAVE BEEN UPDATED ACCORDINGLY...AS WELL AS THE HAZARDOUS
WEATHER OUTLOOK PRODUCT. THINGS QUIET DOWN QUICKLY AFTER 06Z.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
315 PM UPDATE...
IN WAKE OF MCS THIS EVENING...COLD FRONT APPEARS TO BE EFFECTIVELY FORCED
WELL SOUTH AND THUS CHANCES OF SHOWERS/THUNDERSTORMS WERE
SIGNIFICANTLY LOWERED COMPARED TO PREVIOUS FORECAST. STILL SOME
CHANCE THAT BOUNDARY COULD STALL OUT IN VICINITY OF OUR SOUTHERN
ZONES...THUS SLIGHT CHANCE TO CHANCE POPS EVEN INTO WEDNESDAY
NIGHT/THURSDAY MORNING...BUT OVERALL EXPECTING LIMITED ACTIVITY AND
COVERAGE. SURFACE RIDGE TAKES OVER THURSDAY AFTERNOON THROUGH
FRIDAY WITH QUIET WEATHER AND FRESHER AIR/LOWER DEWPOINTS...INCLUDING
MANY LOCATIONS REACHING 40S FOR LOWS BY DAWN FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
1130 AM TUESDAY UPDATE...

FOLLOWED WPC GUIDANCE. TEMPERATURES CLOSE TO SEASONAL AVERAGES.
EURO AND GFS MODELS ARE CLOSE IN THE GENERAL SCENARIO. CUT OFF
STACKED LOW OVER FAR SE CANADA WILL CONTINUE AND KEEP THE CWA IN A
NW FLOW. A SURFACE BOUNDARY TO THE SW WILL KEEP THE AREA IN A CHC
OF SHOWERS AND THUNDERSTORMS THIS WEEKEND. BEST CHANCES IN THE SW
FROM AVP TO ELM. FRI NGT SCHC SW THEN SAT AND SAT NGT CHC SW AND
S. STARTING SUNDAY CHC POPS EVERYWHERE DUE TO MODELS DROPPING A
SHORT WAVE AND LOWERING UL HEIGHTS THROUGH ON MONDAY.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
130 PM UPDATE...

VFR FOR NOW INTO THIS EVENING. MODELS PREDICTING AN AREA OF
SHOWERS AND THUNDERSTORMS TO MOVE SE THROUGH THE CWA THIS EVENING.
THUNDERSTORMS COULD HAVE MVFR VSBYS AND CIGS AND POSSIBLY IFR
VSBYS. THIS MOVES THROUGH BY 3Z SYR RME TO 5Z AVP. AREA OF MVFR
CIGS BEHIND THIS FRONT LATE TONIGHT THEN CLOUDS LIFT AND BECOME
SCATTERED DAYLIGHT HOURS.

SW WINDS AT AROUND 5 KTS THIS AFTN INCREASING TO 5 TO 10 KTS THIS
EVE. WED NW WIND AT 10 KTS.

OUTLOOK...

WED AFTN AND NGT...BRIEF RESTRICTIVE CONDS PSBL IN SCTD
SHWRS/TSTMS.

THU TO SAT MORN...MAINLY VFR.

SAT AFTN TO SUN...MAINLY VFR, SOME MVFR POSSIBLE IN SHOWERS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MDP
NEAR TERM...MDP
SHORT TERM...MDP
LONG TERM...TAC
AVIATION...TAC
Hazardous weather outlook, Jun 17, 2:01 PM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 PM EDT TUE JUN 17 2014

NYZ009-015>018-022-023-025-036-037-044>046-181900-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
301 PM EDT TUE JUN 17 2014

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. THE PRIMARY THREAT WILL BE FOR DAMAGING WINDS...BUT LARGE
HAIL AND EVEN AN ISOLATED TORNADO CANNOT BE RULED OUT. THE STORMS
MAY PRODUCE LOCALIZED HEAVY RAINFALL...WHICH COULD CAUSE WATER ON
ROADWAYS AND QUICK RISES FOR CREEKS AND SMALL STREAMS...ESPECIALLY
FOR AREAS THAT ALREADY RECEIVED RAINFALL FROM STORMS MONDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON
WEDNESDAY...MAINLY FROM THE TWIN TIERS SOUTHWARD. THUNDERSTORMS
MAY PRODUCE STRONG WINDS...HAIL...AND HEAVY DOWNPOURS WHICH COULD
CAUSE LOCALIZED WATER PROBLEMS.

NO HAZARDOUS WEATHER IS FORESEEN AT THIS TIME FOR THURSDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ024-055>057-062-PAZ038>040-043-044-047-048-072-181900-
CHEMUNG-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
301 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. THE PRIMARY THREAT WILL BE FOR DAMAGING WINDS...BUT LARGE
HAIL AND EVEN AN ISOLATED TORNADO CANNOT BE RULED OUT. THE STORMS
MAY PRODUCE LOCALIZED HEAVY RAINFALL...WHICH COULD CAUSE WATER ON
ROADWAYS AND QUICK RISES FOR CREEKS AND SMALL STREAMS...ESPECIALLY
FOR AREAS THAT ALREADY RECEIVED RAINFALL FROM STORMS MONDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON
WEDNESDAY...MAINLY FROM THE TWIN TIERS SOUTHWARD. THUNDERSTORMS
MAY PRODUCE STRONG WINDS...HAIL...AND HEAVY DOWNPOURS WHICH COULD
CAUSE LOCALIZED WATER PROBLEMS.

NO HAZARDOUS WEATHER IS FORESEEN AT THIS TIME FOR THURSDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 17, 11:46 AM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1246 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     INTERLAKEN              42.62N  76.72W
06/16/2014                   SENECA             NY   FACEBOOK

            TREES DOWN ON POWELL RD AND RAILROAD AVE... PEA HAIL

&&

7
Special weather statement, Jun 17, 2:01 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 PM EDT TUE JUN 17 2014

NYZ015-022-172000-
STEUBEN NY-YATES NY-
301 PM EDT TUE JUN 17 2014

...STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL STEUBEN AND YATES
COUNTIES...

* AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR WAYLAND...AND MOVING EAST
  AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  COHOCTON AT 305 PM EDT...
  HIMROD AT 320 PM EDT...
  ITALY AT 325 PM EDT...
  BRANCHPORT AT 335 PM EDT...
  PENN YAN AT 340 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4254 7767 4258 7766 4259 7766 4258 7737
      4267 7737 4270 7736 4274 7701 4248 7698
      4249 7767 4254 7768

MSE

The radar

The Binghamton radar (KBGM), 116 km away, was scanning. The volume nearest the first event began at 19:30 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 10 hail, 3 lightning, 1 tornado. Local standard time, as filed.

Hail, Steuben

When
June 17, 2:30 PM EST
Where
Steuben County, 3.16 mi NNW of Prattsburg
Measured
1 in hail
Reported by
Public
Coordinates
42.560, -77.310

Hail, Steuben

When
June 17, 2:30 PM EST
Where
Steuben County, 2.54 mi E of Ingleside
Measured
1 in hail
Reported by
Public
Coordinates
42.570, -77.350

Hail, Yates

When
June 17, 2:30 PM EST
Where
Yates County, 2.89 mi WSW of Italy
Measured
1 in hail
Reported by
Public
Coordinates
42.600, -77.330

Hail, Steuben

When
June 17, 2:40 PM EST
Where
Steuben County, 2.91 mi NE of Prattsburg
Measured
1.25 in hail
Reported by
Public
Coordinates
42.550, -77.240

Hail, Yates

When
June 17, 2:45 PM EST
Where
Yates County, Branchport
Measured
1 in hail
Reported by
Public
Coordinates
42.600, -77.150

Hail, Yates

When
June 17, 3:06 PM EST
Where
Yates County, 0.69 mi N of Penn Yan Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.660, -77.050

Hail, Yates

When
June 17, 3:15 PM EST
Where
Yates County, 0.69 mi S of Lakemont
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.510, -76.920

Hail, Yates

When
June 17, 3:15 PM EST
Where
Yates County, Lakemont
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.520, -76.920

Thunderstorm Wind, Cayuga

When
June 17, 8:23 PM EST
Where
Cayuga County, Montezuma
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.020, -76.720

A large tree was blown down.

Thunderstorm Wind, Cayuga

When
June 17, 8:32 PM EST
Where
Cayuga County, Auburn
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
42.930, -76.570

Multiple trees were blown down on Lake Avenue.

Thunderstorm Wind, Onondaga

When
June 17, 8:34 PM EST
Where
Onondaga County, 1.01 mi W of Marcellus
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.980, -76.340

A tree was blown down on the top of two cars.

Thunderstorm Wind, Onondaga

When
June 17, 8:40 PM EST
Where
Onondaga County, 2.31 mi SSW of Lewiston Manor
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
43.040, -76.140

Lines were blown down in town.

Thunderstorm Wind, Yates

When
June 17, 8:48 PM EST
Where
Yates County, Keuka Park
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
State Official
Coordinates
42.620, -77.080

Trees and lines were blown down in town and also the towns of Jerusalem and Milo.

Hail, Onondaga

When
June 17, 8:50 PM EST
Where
Onondaga County, Park Hill
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.070, -76.100

Tornado, Oneida

When
June 17, 9:03 PM EST
Where
Oneida County, Verona
Rating
EF1
Path length
11 mi
Path width
250 yd
Reported by
NWS Storm Survey
Coordinates
43.130, -75.580

A severe thunderstorm produced EF1 tornado damage in Verona. This tornado had a maximum path width of 250 yards and a path length of 11 miles. It produced estimated wind speeds of 100 MPH and damaged several homes and buildings. The tornado also destroyed several sheds and a barn with signs and fencing taken out by the storm. The tornado resulted in a chaotic and chopped up pattern along its long and narrow path.

Thunderstorm Wind, Oneida

When
June 17, 9:27 PM EST
Where
Oneida County, Deerfield
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
43.120, -75.220

Trees and powerlines were blown down.

Thunderstorm Wind, Madison

When
June 17, 9:30 PM EST
Where
Madison County, 0.5 mi E of Canastota
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.080, -75.760

Trees and wires were blown down.

Thunderstorm Wind, Tompkins

When
June 17, 9:35 PM EST
Where
Tompkins County, 1.68 mi ENE of Freeville
Measured
69 kt (79 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.530, -76.320

This gust was measured by a roof top anemometer.

Thunderstorm Wind, Tompkins

When
June 17, 9:38 PM EST
Where
Tompkins County, 0.69 mi N of Dryden
Measured
54 kt (62 mph) measured gust
Reported by
Amateur Radio
Coordinates
42.490, -76.300

Thunderstorm Wind, Tompkins

When
June 17, 9:39 PM EST
Where
Tompkins County, 0.69 mi S of Freeville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.510, -76.350

Multiple trees were blown down.

Thunderstorm Wind, Tompkins

When
June 17, 9:42 PM EST
Where
Tompkins County, 0.69 mi S of Freeville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
42.510, -76.350

Multiple trees were blown down.

Hail, Cortland

When
June 17, 9:43 PM EST
Where
Cortland County, 0.51 mi W of Cortland
Measured
0.75 in hail
Reported by
Public
Coordinates
42.600, -76.180

Thunderstorm Wind, Chenango

When
June 17, 10:10 PM EST
Where
Chenango County, Mc Donough
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
42.500, -75.770

Trees were blown down.

Lightning, Chenango

When
June 17, 10:15 PM EST
Where
Chenango County, Preston
Property damage
$3,000
Reported by
Public
Coordinates
42.530, -75.600

A lightning strike hit a church steeple.

Lightning, Chenango

When
June 17, 10:20 PM EST
Where
Chenango County, Plymouth
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
42.620, -75.600

A lightning strike hit a tree which then fell through a house.

Lightning, Chenango

When
June 17, 10:20 PM EST
Where
Chenango County, 0.69 mi N of Smyrna
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
42.690, -75.570

A lightning strike set a house on fire on Bliven-Coye Hill Road.

Thunderstorm Wind, Chenango

When
June 17, 10:30 PM EST
Where
Chenango County, Plymouth
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
42.620, -75.600

A tree was blown down onto a house resulting in heavy damage on County Route 16.

Thunderstorm Wind, Chenango

When
June 17, 10:35 PM EST
Where
Chenango County, North Norwich
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.620, -75.530

A tree was blown down on State Route 12.

Thunderstorm Wind, Broome

When
June 17, 10:50 PM EST
Where
Broome County, 2.06 mi NE of Whitney Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.350, -75.940

Trees were blown down on Hemlock Hill and Kales Hill Roads.

Thunderstorm Wind, Delaware

When
June 17, 10:50 PM EST
Where
Delaware County, 0.69 mi N of Franklin
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
42.340, -75.170

Trees were blown down.

Thunderstorm Wind, Chenango

When
June 17, 10:55 PM EST
Where
Chenango County, 0.69 mi N of Smithville Flats
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
42.410, -75.800

Trees were blown down on County Route 3.

Thunderstorm Wind, Delaware

When
June 17, 11:05 PM EST
Where
Delaware County, Hamden
Measured
78 kt (90 mph) estimated gust
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
42.200, -75.000

A line of thunderstorms produced a macroburst that extended from the Town of Hamden New York east to a few miles southeast of Delhi. The damage first appeared on Munn Road in Hamden and continued east for about nine miles close to Route 28 south of Delhi where it ended on Glen Burnie Road. The damage was confined to trees where in a few locations there were numerous trees uprooted and/or snapped. Most of the tree damage was to softwoods like pines, spruce, cherry and red maple.

Thunderstorm Wind, Otsego

When
June 17, 11:19 PM EST
Where
Otsego County, 0.69 mi S of Otego
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
42.390, -75.180

Multiple trees were blown down.

Thunderstorm Wind, Delaware

When
June 17, 11:20 PM EST
Where
Delaware County, 2.06 mi SE of Delhi
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
COOP Observer
Coordinates
42.260, -74.890

Trees were blown down.

Thunderstorm Wind, Delaware

When
June 17, 11:35 PM EST
Where
Delaware County, 4.14 mi SE of Union Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
42.040, -74.740

Multiple trees were blown down in Little Pond Campground.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2014Every state in 2014This day in weather historyThe tornado archive for New York, 2014Warnings in New York, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513328, 513329, 513330, 513331, 513332, 513333, 513334, 513335, 513344, 513346, 513347, 513348, 513349, 513336, 513343, 513351, 513352, 513366, 513361, 513353, 513354, 513337, 513355, 513339, 513340, 513341, 513358, 513359, 513356, 513364, 513357, 513367, 513362, 513363, 513365.